After a bone met in a rib, 6 years post radiation and Lupron, I went back on Lupron. After a year, PSA went down to .047, still have a prostate. Because I had heart issues, we discussed a vacation from Lupron and watch PSA. 2 months later, PSA ok, but found out that I had rapid forming cataracts. Of course there is correlational research with a tie to Lupron. Oh the effects of Lupron. Only 59 and cataracts came within the last two years, during the time on Lupron. Anybody have a similar experience?
Lupron and cataracts.: After a bone met... - Advanced Prostate...
Advanced Prostate Cancer
I am 60, been on Lupron for about a year (now also on Zytiga). Two days ago I was told that I had cataracts which were bad enough to be treated. Do not know if it was the result of Lupron or not. As I can still see OK, I am going to wait.
That's not actually a bad thing either, Dr. With both eyes, you have the option to correct your vision dramatically, like 20/20. In my case, with only one eye, I couldn't get the better lens, it would throw off ones equilibrium. So, I had to settle for just plain old being able to see again. Being able to drive again at night, and without getting a headache, is pure relief. And, just typing this is so much easier.
Thanks Joe for describing how it was for you.
Why wait? If I had both eyes done, I had an opportunity of having not to wear glasses at all. My eyes are real bad since I was a kid. It was all covered by my insurance. There is a copay if you upgrade to the better lenses, but you get better vision in the end.
I would prefer to do it that way, Joe, but I am not in charge of my life, the insurance company is, and I have to wait until they both get bad enough to do them together.
The main reason for waiting is that I am so tired of going to the hospital for scans, blood work, shots, etc. May not ne a good reason, but it is mine.
On Lupron since 3/14 and Xtandi since 12/15. I'm 77 and having cataract surgery in 9/17. Can't say whether it's drug or age related.
I think the point is that it may have not stood out as a side effect, because it is usually older men who have both, so it has been seen as a part of aging, but like Dr. Who above, it is a particularly aggressive form of cataract.
This retrospective study, based only on SEER and Medicare data records, and involving only older men, with LOTS of exceptions and caveats, has some findings that suggest:
"Approximately 8% of new cataract diagnoses among ADT users would be attributable to ADT exposure." More study is required, etc., etc.
Conversely, I suppose, one might interpret that to mean that approximately 92% of new cataract diagnoses among older men on ADT might NOT be attributable to ADT, but might be associated with some other possible causes? (Elsewhere in the study it mentions, "Modifiable factors linked to cataract occurrence include smoking, obesity, chronic exposure to ultraviolet B light, multivitamin, and long-term steroid use." High blood sugar spikes due to diabetes can probably come into play, too, for some sudden onset eye problems.)
Who knows, when it comes to a particular individual.
What a timely post, Don.
I just turned 58, and have been on Lupron for seven and a half years. I just had a cataract removed last month, but was aware of a problem many months earlier. I don't know how long it takes for one to form, but one developed since my last eye exam in 1/15. In my case, I would guess it took two years. After surgery, the eye with the cataract removed can see whiter whites, compared to the other. Who'd a thought that?
Old one... You have cataracts? I have rincon continrental. (note: ethnic reference removed, soooo P.C.)
j-o-h-n Friday 06/30/2017 5:22 PM EST
Wow. I didn't know that. Lupron can cause cataracts? Is it the lupron or is it the androgen deprivation that causes the cataracts?
I know this is an old post but, incase others bump into it as I have..... I was Dx’ed April 17 and a year later, I get a cataract in my left eye!! Too small to treat at this point, just a real nuisance!!! 24 beers in a case and 24 hours in a day is a coincidence, not cancer treatment and cataracts!!!